Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 33, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 7, 2014, 6:41 PM EDT for Orange County, Putnam County, New York. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 6:41 PM EDT (22:41 UTC)
- Expired
- Jul 7, 2014, 7:45 PM EDT
- In force
- 64 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Orange County, NY, Putnam County, NY
The radar
The Albany radar (KENX), 119 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:56 PM EDT | TSTM WND DMG | Gardnertown, NY | LARGE TREE BRANCHES DOWN |
| Jul 7, 6:56 PM EDT | TSTM WND DMG | Newburgh, NY | NUMEROUS TREES AND WIRES DOWN ACROSS NEWBURGH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376
WUUS51 KOKX 072241
SVROKX
NYC071-079-072345-
/O.NEW.KOKX.SV.W.0033.140707T2241Z-140707T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
641 PM EDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 745 PM EDT...
* AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WALDEN TO 11 MILES SOUTHWEST OF MIDDLETOWN...OR ALONG A LINE
EXTENDING FROM WALDEN TO 6 MILES SOUTHEAST OF PORT JERVIS...AND
MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTGOMERY...GOSHEN...FLORIDA...GARDNERTOWN...CHESTER...NEWBURGH...
NEW WINDSOR...MONROE...COLD SPRING...WEST POINT...FAHNESTOCK STATE
PARK...LAKE CARMEL...CARMEL...MAHOPAC AND BREWSTER
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHEAST NEW YORK.
LAT...LON 4162 7430 4163 7425 4160 7423 4159 7414
4162 7414 4161 7407 4159 7405 4159 7396
4157 7395 4152 7399 4145 7399 4149 7393
4153 7353 4136 7356 4133 7393 4130 7459
4135 7469
TIME...MOT...LOC 2241Z 267DEG 36KT 4158 7418 4134 7456
$$
JMC5 follow-up statements
721
WWUS51 KOKX 072310
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
710 PM EDT MON JUL 7 2014
NYC071-079-072345-
/O.CON.KOKX.SV.W.0033.000000T0000Z-140707T2345Z/
ORANGE NY-PUTNAM NY-
710 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR PUTNAM AND NORTHERN ORANGE COUNTIES...
AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A BROKEN LINE EXTENDING FROM 7 MILES NORTHEAST OF BALMVILLE TO
HIGHLAND MILLS TO FLORIDA...OR ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF BEACON TO WEST POINT TO WARWICK...MOVING EAST AT 40 MPH.
THE STRONGEST PORTION OF THIS LINE WAS PASSED THROUGH
NEWBURGH...WHERE 52 MPH WINDS WERE RECORDED AT THE AIRPORT. THE
CENTRAL AND SOUTHERN PORTION OF THE LINE HOWEVER WAS RAPIDLY
INTENSIFYING...WHICH IS WHY THE WARNING REMAINS IN EFFECT FOR THOSE
AREAS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLD
SPRING...KIRYAS JOEL...MONROE...FAHNESTOCK STATE PARK...CENTRAL
VALLEY...HIGHLAND FALLS...FORT MONTGOMERY...LAKE CARMEL...CARMEL...
PUTNAM LAKE...BREWSTER HILL...PUTNAM VALLEY...MAHOPAC...BREWSTER AND
PEACH LAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHEAST NEW YORK.
&&
LAT...LON 4162 7430 4163 7425 4160 7423 4159 7414
4162 7414 4161 7407 4159 7405 4159 7396
4157 7395 4152 7399 4145 7399 4149 7393
4153 7353 4136 7356 4133 7393 4130 7459
4135 7469
TIME...MOT...LOC 2307Z 267DEG 36KT 4157 7387 4139 7406
4132 7431
$$
JMC803
WWUS51 KOKX 072312 CCA
SVSOKX
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
710 PM EDT MON JUL 7 2014
NYC071-079-072345-
/O.COR.KOKX.SV.W.0033.000000T0000Z-140707T2345Z/
ORANGE NY-PUTNAM NY-
710 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR PUTNAM AND NORTHERN ORANGE COUNTIES...
AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A BROKEN LINE EXTENDING FROM 7 MILES NORTHEAST OF BALMVILLE TO
HIGHLAND MILLS TO FLORIDA...OR ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF BEACON TO WEST POINT TO WARWICK...MOVING EAST AT 40 MPH.
THE STRONGEST PORTION OF THIS LINE HAS PASSED THROUGH
NEWBURGH...WHERE 52 MPH WINDS WERE RECORDED AT THE AIRPORT. THE
CENTRAL AND SOUTHERN PORTION OF THE LINE HOWEVER WAS RAPIDLY
INTENSIFYING...WHICH IS WHY THE WARNING REMAINS IN EFFECT FOR THOSE
AREAS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLD
SPRING...KIRYAS JOEL...MONROE...FAHNESTOCK STATE PARK...CENTRAL
VALLEY...HIGHLAND FALLS...FORT MONTGOMERY...LAKE CARMEL...CARMEL...
PUTNAM LAKE...BREWSTER HILL...PUTNAM VALLEY...MAHOPAC...BREWSTER AND
PEACH LAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHEAST NEW YORK.
&&
LAT...LON 4162 7430 4163 7425 4160 7423 4159 7414
4162 7414 4161 7407 4159 7405 4159 7396
4157 7395 4152 7399 4145 7399 4149 7393
4153 7353 4136 7356 4133 7393 4130 7459
4135 7469
TIME...MOT...LOC 2307Z 267DEG 36KT 4157 7387 4139 7406
4132 7431
$$
JMC287
WWUS51 KOKX 072323
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
723 PM EDT MON JUL 7 2014
NYC071-079-072345-
/O.CON.KOKX.SV.W.0033.000000T0000Z-140707T2345Z/
ORANGE NY-PUTNAM NY-
723 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR PUTNAM AND NORTHERN ORANGE COUNTIES...
AT 722 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAKE
CARMEL TO PUTNAM VALLEY TO FORT MONTGOMERY...OR ALONG A LINE
EXTENDING FROM PAWLING TO COLD SPRING TO WEST POINT...MOVING EAST AT
40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MAHOPAC...CARMEL...PUTNAM LAKE...BREWSTER HILL...BREWSTER AND PEACH
LAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
PORTIONS OF ORANGE COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHEAST NEW YORK.
&&
LAT...LON 4162 7430 4163 7425 4160 7423 4159 7414
4162 7414 4161 7407 4159 7405 4159 7396
4157 7395 4152 7399 4145 7399 4149 7393
4153 7353 4136 7356 4133 7393 4130 7459
4135 7469
TIME...MOT...LOC 2323Z 267DEG 36KT 4153 7367 4137 7386
4134 7398
$$
JMC402
WWUS51 KOKX 072339
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
739 PM EDT MON JUL 7 2014
NYC071-072348-
/O.CAN.KOKX.SV.W.0033.000000T0000Z-140707T2345Z/
ORANGE NY-
739 PM EDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ORANGE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE AREA. THE
WARNING HAS THEREFORE BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHEAST NEW YORK.
LAT...LON 4136 7356 4134 7385 4133 7386 4133 7390
4147 7376 4152 7370 4152 7362 4153 7362
4152 7358 4153 7357 4153 7353
TIME...MOT...LOC 2338Z 267DEG 36KT 4154 7348 4138 7366
4135 7378
$$
NYC079-072345-
/O.CON.KOKX.SV.W.0033.000000T0000Z-140707T2345Z/
PUTNAM NY-
739 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR PUTNAM COUNTY...
AT 736 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PUTNAM
LAKE TO CARMEL TO PUTNAM VALLEY...OR ALONG A LINE EXTENDING FROM
SHERMAN TO MAHOPAC...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BREWSTER AND PEACH LAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
PORTIONS OF ORANGE COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHEAST NEW YORK.
&&
LAT...LON 4136 7356 4134 7385 4133 7386 4133 7390
4147 7376 4152 7370 4152 7362 4153 7362
4152 7358 4153 7357 4153 7353
TIME...MOT...LOC 2338Z 267DEG 36KT 4154 7348 4138 7366
4135 7378
$$
JMC716
WWUS51 KOKX 072346
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
746 PM EDT MON JUL 7 2014
NYC079-072356-
/O.EXP.KOKX.SV.W.0033.000000T0000Z-140707T2345Z/
PUTNAM NY-
746 PM EDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY HAS EXPIRED...
THE LINE OF THUNDERSTORMS WHICH PROMPTED THE WARNING IS EXITING THE
STATE. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHEAST NEW YORK.
LAT...LON 4136 7356 4134 7385 4133 7386 4133 7390
4147 7376 4152 7370 4152 7362 4153 7362
4152 7358 4153 7357 4153 7353
TIME...MOT...LOC 2339Z 267DEG 36KT 4154 7347 4138 7365
4135 7377
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:14 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 7, 6:14 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
614 PM EDT MON JUL 7 2014
.SYNOPSIS...
A COLD FRONT SLOWLY APPROACHES TONIGHT AND TUESDAY. THE COLD
FRONT REMAINS STALLED NEAR THE REGION MID WEEK...WITH HIGH
PRESSURE BUILDING IN FOR FRIDAY AND THE START OF THE WEEKEND. THE
NEXT FRONTAL SYSTEM APPROACHES FOR THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MEAN TROUGH REMAINS TO OUR NW TONIGHT...WITH WEAK MID AND UPPER
LEVEL SHORTWAVE...PVA MOVING ACROSS THE NORTHEAST.
PLENTY OF SHEAR TO THE NORTH AND WEST NOTED...AND MODERATE
INSTABILITY IS IN PLACE. MOISTURE ADVECTION IN CONJUNCTION WITH ABOVE
WILL RESULT IN STRONG TO SEVERE THUNDERSTORMS UPSTREAM THAT WILL
APPROACH NW ZONES THIS EVENING. SEVERE THUNDERSTORM WATCH HAS
BEEN POSTED FOR ORANGE AND PUTNAM COUNTIES.
OTHERWISE...A FEW SHOWERS AND THUNDERSTORMS WILL APPROACH AND MOVE
THROUGH...WITH MAIN IMPACTS ACROSS THE WESTERN AND NORTHERN
PORTION OF THE CWA. FURTHER EAST...POPS REMAIN MUCH LOWER IN
MARINE LAYER.
TEMPS WILL BE QUITE MILD OVERNIGHT DUE TO PERSISTENT SOUTHERLY WIND
FLOW. MOS NUMBERS ARE CLOSE AND ACCEPTED FOR THE OVERNIGHT.
NOT EXPECTING MUCH FOG AT THIS TIME...ALTHOUGH PATCHY FOG AND
STRATUS IS POSSIBLE.
THERE IS A HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING AT THE
OCEAN BEACHES.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
MEAN TROUGH AXIS REMAINS TO THE WEST...ALTHOUGH LOWERING HEIGHTS
NOTED AS SHORTWAVE ROUNDS THE BASE OF THIS TROUGH AND PIVOTS TO THE
WEST/NORTHWEST TUESDAY NIGHT. MODELS IN GOOD AGREEMENT ON DEVELOPING
AND TRACKING A SFC LOW WELL TO THE NW OF THE AREA INTO QUEBEC THIS
TIME FRAME.
WOULD EXPECT A MAINLY DRY MORNING...WITH POSSIBLE CONVECTION FIRING
UPSTREAM AND APPROACHING THE AREA LATE IN THE DAY. SOME OF THIS
ACTIVITY SHOULD MOVE EAST ACROSS A MAJORITY OF THE AREA TUESDAY
NIGHT...WITH SLIGHTLY HIGHER POPS FORECAST.
TEMPS REMAIN QUITE WARM...SLIGHTLY ABOVE SEASONAL LEVELS...WITH THE
EXCEPTION OF EXTREME COASTAL AREAS. A STRONG SOUTHERLY BREEZE IN
THE AFTERNOON INTO THE EVENING WILL KEEP THESE COASTAL LOCATIONS
COOLER. WIDESPREAD 80S EXPECTED...WITH 90 OR ABOVE AWAY FROM THESE
SOUTH FACING SHORES.
AGAIN...MOS NUMBERS LOOK REASONABLE.
THERE IS A HIGH RISK FOR RIP CURRENT DEVELOPMENT TUESDAY AFTERNOON
AND EVENING ON ALL ATLANTIC OCEAN FACING BEACHES.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
ACTIVE PATTERN POSSIBLE THROUGH MIDWEEK AS THE REGION REMAINS UNDER
LONGWAVE TROF WITH AMPLIFYING UPPER LEVEL SHORTWAVE PASSING
WED-THURS. 12Z MODEL SUITE GENERALLY AGREEING ON PUSHING THE COLD
FRONT THROUGH ON WEDNESDAY...THEN STALLING THE FRONT INTO THURSDAY.
MAIN QUESTION TO DETERMINE IS THE PLACEMENT OF THE STALLING
FRONT...WITH THE CURRENT THINKING PLACING THE FRONT ACROSS THE TRI
STATE AREA WED-WED NIGHT...THEN SLIDING SLIGHTLY TO THE SOUTH AND
EAST FOR THURS. MULTIPLE WEAK LOWS THEN FORM AND RIDE THE FRONT ON
THURS. CHC POPS THROUGH THE DAY WED WITH THE FRONTAL BOUNDARY IN THE
VICINITY AND DECENT SUPPORT ALOFT WITH THE PASSING OF MULTIPLE
SHORTWAVES. INSTABILITY NOT AS IMPRESSIVE AS PREVIOUS DAYS...BUT
STILL LOOKING TO PUSH AROUND 1000 J/KG WITH DEW PTS STILL IN THE
60S. SHEAR IS THE MORE IMPRESSIVE FEATURE TO NOTE...WITH 0-6 KM
SHEAR VALUES 40-50 KTS...SO SEE THE POTENTIAL FOR SOME STRONGER
STORMS IN THE AFTN/EVENING. LINGERING CHCS FOR STORMS INTO THURS
WITH SURFACE BOUNDARY NEARBY...BUT MINIMAL THREAT OF ANYTHING SEVERE
OR EVEN ON THE STRONGER SIDE OF THINGS WITH COOLER...DRIER AIR
DROPPING DEW PTS DOWN INTO THE 50S AND THE MAIN FORCING ALOFT
LOOKING TO REMAIN TO THE NORTH.
DRYING CONDITIONS THEN BY FRIDAY AS SURFACE HIGH PRESSURE BUILDS IN
THE WAKE OF THE FRONT AND AXIS OF LONGWAVE TROUGH ROTATES THROUGH
THE REGION. MULTIPLE PASSING SHORTWAVES COULD LEAD TO INCREASED
CLOUD COVER...BUT OTHERWISE SHOULD HAVE MINIMAL IMPACT. ATTENTION
THEN TURNS TO THE NEXT CHC FOR PCPN. MODELS SUGGESTION OF SOME ISO
SHOWERS/TSTM POTENTIAL SAT AFTN-SUN AHEAD OF AN APPROACHING LOW
COMBINING WITH DIURNAL INSTABILITY. HOWEVER...POPS MIGHT BE TOO EARLY
IF PLACEMENT OF FRONT IS FURTHER TO THE SOUTH AND DEPENDING ON THE
TIMING OF THE SHORTWAVE. INCREASING CONFIDENCE OF PCPN BY MONDAY
WITH WARM FRONT NEARING THE AREA AND THE ZONAL FLOW ALOFT WEAKENING.
WILL KEEP CHC POPS MENTIONED FOR NOW WITH THE INCLUSION OF THUNDER.
WED SHOULD SEE TEMPS A FEW DEGREES ABOVE NORMAL...WITH TEMPS THEN
RETURNING TO NEAR NORMAL OR EVEN A COUPLE OF DEGREES BELOW NORMAL
THROUGH THE WEEKEND.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
WEAK SFC TROUGH MOVES ACROSS THE REGION THROUGH EARLY THIS EVENING
AS A COLD FRONT OVER THE GREAT LAKES SLOWLY TRACKS EAST.
SOUTH-SW WINDS CONTINUE TO INCREASE THIS AFTERNOON...WITH WINDS AT
SOME TERMINALS INCREASING AS HIGH AS 15-20 KT WITH 20-30 KT GUSTS.
WINDS DIMINISH AFTER SUNSET...AND THEN SW FLOW DIMINISHES TO 4-8 KT
AFTER MIDNIGHT TONIGHT. SEA BREEZES LIKELY ONCE AGAIN ON TUESDAY.
THERE COULD BE A FEW SHOWERS OR THUNDERSTORMS GOING INTO THE EARLY
EVENING HOURS...AND BEST CHANCES FOR CONVECTION WOULD BE AT KSWF.
WILL KEEP A TEMPO GROUP FOR THE POTENTIAL FOR CONVECTION THERE.
OTHERWISE...POTENTIAL REMAINS TOO LOW TO WARRANT MENTIONING TSRA IN
LATEST TAFS. GENERALLY A VFR FORECAST. IF THERE ARE SHOWERS AND/OR
THUNDERSTORMS AT KSWF...LINGERING LOW-LEVEL MOISTURE COULD RESULT IN
PATCHY MVFR VSBY IN BR LATE TONIGHT AND INTO TUESDAY MORNING. THERE
IS ANOTHER CHANCE FOR CONVECTION...MAINLY AT KSWF...GOING INTO
TUESDAY AFTERNOON.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/STRENGTH OF WIND
SPEEDS. AMDS POSSIBLE FOR CONVECTION.
KLGA FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/STRENGTH OF WIND
SPEEDS. AMDS POSSIBLE FOR CONVECTION.
KEWR FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/STRENGTH OF WIND
SPEEDS. AMDS POSSIBLE FOR CONVECTION.
KTEB FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/STRENGTH OF WIND
SPEEDS. AMDS POSSIBLE FOR CONVECTION.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUESDAY-WEDNESDAY...CHANCE OF AFTERNOON/EVENING TSTMS WITH MVFR
OR LOWER CONDITIONS...MAINLY FROM NYC NORTH/WEST. SW WINDS G20KT.
.THURSDAY...MORNING SHOWERS POSSIBLE...OTHERWISE...VFR.
.FRIDAY-SATURDAY...VFR.
&&
.MARINE...
PERSISTENT SOUTHERLY FLOW WILL RESULT IN ROUGH OCEAN SEAS...
AROUND 3 TO 7 FEET...THROUGH TUESDAY NIGHT. STRONGEST WINDS WILL
OCCUR THIS EVENING...AND AGAIN LATE DAY TUESDAY AND TUESDAY
EVENING.
WILL MAINTAIN SCA FOR THE SOUTH SHORE BAYS FOR THIS EVENING AS WINDS
REMAIN QUITE GUSTY ALONG THE SOUTH SHORE OF LI.
AS FOR SEAS...WAVE WATCH III OUTPUT APPEARS TOO HIGH...SO DROPPED
SEAS AROUND A FOOT OR SO THROUGH TUESDAY NIGHT.
WINDS REMAIN BELOW 25 KTS FOR THE EXTENDED PERIOD...WITH THE
POTENTIAL FOR GUSTS TO 25 KTS ON THE OCEAN WATERS EARLY NEXT WEEK.
SEAS ON THE OCEAN ON WED BETWEEN 5-7 FT...THEN SLOWLY
DIMINISHING...SUBSIDING LESS THEN 5 FT BY THURS EVENING AS THE FRONT
EXITS THE REGION AND HIGH PRESSURE BUILDS IN. SEAS THEN REMAIN SUB
SCA CRITERIA INTO NEXT WEEK.
&&
.HYDROLOGY...
NO WIDESPREAD SIGNIFICANT RAINFALL IS EXPECTED THROUGH MID WEEK.
HOWEVER...ANY STRONG CONVECTION TUE-THU WILL BE CAPABLE OF PRODUCING
LOCALIZED FLOODING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ350-353-
355.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ345.
&&
SYNOPSIS...SEARS/PW
NEAR TERM...PW
SHORT TERM...SEARS/PW
LONG TERM...SEARS
AVIATION...MPS
MARINE...SEARS/PW
HYDROLOGY...SEARS/PWHazardous weather outlook, Jul 7, 4:21 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 421 PM EDT MON JUL 7 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ069>074-078-079-176-177-082030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 421 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-082030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 421 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-080-081-178-179-082030- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 421 PM EDT MON JUL 7 2014 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ067-068-082030- ORANGE-PUTNAM- 421 PM EDT MON JUL 7 2014 ...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 7, 5:44 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
544 PM EDT MON JUL 7 2014
NYZ067-072245-
ORANGE-
544 PM EDT MON JUL 7 2014
...STRONG THUNDERSTORMS WILL IMPACT ORANGE COUNTY...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
HIGHLAND LAKE TO 27 MILES WEST OF MILFORD...OR ALONG A LINE EXTENDING
FROM 8 MILES SOUTHWEST OF BETHEL TO 27 MILES WEST OF MILFORD...AND
MOVING EAST AT 40 MPH.
PEOPLE IN ORANGE COUNTY...INCLUDING PORT JERVIS...OTISVILLE...
MIDDLETOWN...UNIONVILLE...MONTGOMERY...WALDEN...GOSHEN AND FLORIDA...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7475 4151 7448 4159 7439 4164 7427
4163 7425 4161 7424 4159 7414 4161 7414
4161 7407 4159 7405 4159 7400 4123 7440
4123 7443 4135 7468 4144 7476
JMCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:38 AM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 15 hr |
| Jul 7, 4:17 PM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 14 hr |
| Jul 7, 5:44 PM EDT | Special Weather Statement | OKX | Orange | 61 min |
| Jul 7, 5:51 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 54 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.